Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 1998, 6:21 PM CDT for Maury County, Tennessee. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1998, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 8, 1998, 7:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:55 PM CDT | Hail 0.75 | Culleoka, TN | Public report of dime size hail. |
| Apr 8, 7:00 PM CDT | Thunderstorm Wind 50 | Southwest Portion, TN | EMA reported debris covering the road on U.S. HWY 43. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS1 KBNA 082321 RRA SVRBNA TNC119-090030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...MAURY COUNTY AT 620 PM CDT..A SEVERE THUNDERSTORM WAS LOCATED ALONG THE LEWIS-LAWRENCE COUNTY LINE NEAR SUMMERVILLE. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND WILL MOVE INTO WESTERN MAURY COUNTY BY 635 PM AND TO NEAR COLUMBIA BY 650 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:50 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 8, 4:50 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION ...INTERMEDIATE... NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT WED APR 8 1998 DEWPOINT AXIS RUNNING UP INTO MIDDLE TENNESSEE THIS EVENING WITH HUB-CAPS STILL SHOWING CAPES AROUND 1000 J/KG WITH > 3000 J/KG ACROSS THE SOUTH HALF OF MISSISSIPPI INTO CENTRAL ALABAMA. IMPRESSIVE THERMAL AXIS RUNNING OUT OF SOUTHEAST TEXAS AND INTERSECTING DEWPOINT ACROSS SOUTH MISSISSIPPI INTO ALABAMA. EXPECT IMPRESSIVE VORTICITY CENTER TO TAKE AIM ON TENNESSEE TONIGHT AND WITH THE PARAMETERS IN PLACE EXPECT YET ANOTHER ROUND OF SEVERE WEATHER IN MID STATE. WOW 80 KT SPEED MAX PUNCHING INTO SOUTHWEST ARKANSAS AT 21Z. WILL ISSUE SPS AND MENTION THREAT OF SEVERE WEATHER IN MID STATE TONIGHT. BOYD 01
In the hours before
Local storm report, Apr 8, 1:09 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 PM PULASKI TN .75 INCH HAIL. REPORTED BY
04/08/98 GILES LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 1:36 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
134 PM 1S HOWELL TN 1.25 INCH HAIL. REPORTED BY
04/08/98 LINCOLN LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 1:36 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
134 PM 1S HOWELL TN 1.25 INCH HAIL. REPORTED BY
04/08/98 LINCOLN LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 3:48 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 PM FALL CREEK FALLS TN 1.75 INCH HAIL. REPORTED BY
04/08/98 BLEDSOE LOCAL LAW ENFORCEMENT.
TROUTMANSpecial weather statement, Apr 8, 5:03 PM CDT, 1 hour 18 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-090955- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT WED APR 8 1998 ...SEVERE WEATHER IS AGAIN POSSIBLE IN MIDDLE TENNESSEE TONIGHT... A VIGOROUS UPPER LEVEL DISTURBANCE IS HEADING TOWARD MIDDLE TENNESSEE ALONG WITH A STRONG MID AND UPPER LEVEL JET. THIS SITUATION IS IMPRESSIVE AND IS BEING WATCHED CLOSELY HERE AT THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL BUT ISOLATED TORNADOES MAY ALSO OCCUR. RESIDENTS ACROSS MIDDLE TENNESSEE SHOULD STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. YOU SHOULD ALSO REVIEW SEVERE WEATHER SAFETY RULES BEFORE SEVERE WEATHER THREATENS YOUR AREA. BOYD
Special weather statement, Apr 8, 5:03 PM CDT, 1 hour 18 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-090955- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT WED APR 8 1998 ...SEVERE WEATHER IS AGAIN POSSIBLE IN MIDDLE TENNESSEE TONIGHT... A VIGOROUS UPPER LEVEL DISTURBANCE IS HEADING TOWARD MIDDLE TENNESSEE ALONG WITH A STRONG MID AND UPPER LEVEL JET. THIS SITUATION IS IMPRESSIVE AND IS BEING WATCHED CLOSELY HERE AT THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL BUT ISOLATED TORNADOES MAY ALSO OCCUR. RESIDENTS ACROSS MIDDLE TENNESSEE SHOULD STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. YOU SHOULD ALSO REVIEW SEVERE WEATHER SAFETY RULES BEFORE SEVERE WEATHER THREATENS YOUR AREA. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Apr 8, 3:25 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Apr 8, 3:41 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 49 min |
| Apr 8, 3:52 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 53 min |
| Apr 8, 4:07 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 38 min |
| Apr 8, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Overton | 33 min |
| Apr 8, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | White | 45 min |
| Apr 8, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Decatur | 46 min |
| Apr 8, 11:01 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 29 min |
| Apr 8, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Apr 8, 11:31 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Apr 8, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 48 min |
| Apr 8, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Apr 8, 11:46 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 29 min |
| Apr 8, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 39 min |
| Apr 8, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 27 min |
| Apr 8, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 51 min |
| Apr 8, 12:17 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 28 min |
| Apr 8, 12:25 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 50 min |
| Apr 8, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 36 min |
| Apr 8, 12:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 44 min |
| Apr 8, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 45 min |
| Apr 8, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 48 min |
| Apr 8, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 39 min |
| Apr 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Sequatchie, Van Buren | 31 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 52 min |
| Apr 8, 2:17 PM CDT | Tornado Warning | OHX | Bledsoe, Van Buren | 43 min |
| Apr 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 64 min |
| Apr 8, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 50 min |
| Apr 8, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 45 min |
| Apr 8, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 61 min |
| Apr 8, 6:41 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Apr 8, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 45 min |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.